Alert archive / Utah / High Wind Watches in 2018

High Wind Watch 3, NWS Salt Lake City, UT

April 10, 2018

NWS Salt Lake City, UT issued this high wind watch at Apr 10, 2018, 2:28 PM MDT. It took effect at Apr 11, 2018, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 2:28 PM MDT (20:28 UTC)
In effect from
Apr 11, 2018, 6:00 PM MDT
Expired
Apr 11, 2018, 2:34 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

892 
WWUS75 KSLC 102028
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
228 PM MDT Tue Apr 10 2018


UTZ015-016-111200-
/O.NEW.KSLC.HW.A.0003.180412T0000Z-180412T1800Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
228 PM MDT Tue Apr 10 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Wednesday evening through
Thursday morning.

* AFFECTED AREA...West central and southwest Utah

* WINDS...South winds 30 to 40 mph with gusts approaching 60 mph

* TIMING...Strong gusty winds will increase Wednesday night and
  remain strong and gusty through Thursday morning before
  dissipating.

* IMPACTS...Significant crosswinds are expected to impact travel
  along east to west oriented routes including US-6 and SR-21. 
  High profile and lightweight vehicles will be most susceptible 
  to these strong winds. Isolated areas of blowing dust are 
  possible, which could reduce visibilities to under 1 mile at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

UTZ020-021-111200-
/O.NEW.KSLC.HW.A.0003.180412T1500Z-180413T0000Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
228 PM MDT Tue Apr 10 2018

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Thursday morning through
Thursday afternoon.

* AFFECTED AREA...South central Utah including the Glen Canyon
  Recreation area and Lake Powell.

* WINDS...Southwest winds 30 to 40 mph with gusts approaching 60
  mph.

* TIMING...Strong and gusty southwest winds will increase through
  Thursday morning and remain strong through Thursday afternoon.
  Peak winds are most likely mid day. Winds are expected to taper
  Thursday evening.

* IMPACTS...Significant crosswinds are expected to impact travel
  along east to west oriented routes including US-89 near the
  UT/AZ border. High profile and lightweight vehicles will be most
  susceptible to these strong winds. Strong winds and increasing
  wave heights are expected to impact boaters on Lake Powell. Isolated
  areas of blowing dust are possible, which could reduce 
  visibilities to under 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts. In addition, winds will cause rough chop on Lake Powell.
Small boats will be especially prone to capsizing.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
620 
WWUS75 KSLC 110957
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
357 AM MDT Wed Apr 11 2018

UTZ015-016-112100-
/O.UPG.KSLC.HW.A.0003.180412T0000Z-180412T1800Z/
/O.NEW.KSLC.HW.W.0004.180412T0000Z-180412T1800Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
357 AM MDT Wed Apr 11 2018

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
THURSDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect from 6 PM this evening to noon
MDT Thursday. The High Wind Watch is no longer in effect.

* AFFECTED AREA...West central and southwest Utah

* WINDS...South winds 30 to 40 mph with gusts in excess of 60 
  mph.

* TIMING...Strong gusty winds will increase Wednesday night and
  peaking early Thursday morning before diminishing by midday.

* IMPACTS...Significant crosswinds are expected to impact travel 
  along east to west oriented routes including US-6 and SR-21. 
  High profile and lightweight vehicles will be most susceptible 
  to these strong winds. Isolated areas of blowing dust are 
  possible, which could reduce visibilities to under 1 mile at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ005-112100-
/O.EXB.KSLC.HW.A.0003.180412T1200Z-180413T1200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
357 AM MDT Wed Apr 11 2018

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Thursday morning through late
Thursday night.

* AFFECTED AREA...The Great Salt Lake Desert including I-80 west 
  of Salt Lake City.

* WINDS...Northwest winds 30 to 40 mph with gusts in excess of 60
  mph.

* TIMING...Strong and gusty northwest winds will develop Thursday
  morning, and likely peak Thursday evening before tapering a bit
  overnight. Winds may may remain gusty into the day Friday. 

* IMPACTS...Significant crosswinds are expected to impact travel
  along east to west oriented routes including Interstate 80 west
  of Salt Lake City, as well as State Route 30 in far northwest
  Utah. High profile and lightweight vehicles will be most
  susceptible to these strong winds. Isolated areas of blowing 
  dust are possible, which could reduce visibilities to under 1 
  mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous 
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest 
forecasts.

&&

$$

UTZ011-012-112100-
/O.EXB.KSLC.HW.A.0003.180412T1800Z-180413T1200Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
357 AM MDT Wed Apr 11 2018

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Thursday afternoon through
late Thursday night.

* AFFECTED AREA...The western Uinta Basin along with Castle
  Country.

* WINDS...West-northwest winds 30 to 40 mph with gusts in excess
  of 60 mph.

* TIMING...Strong and gusty west-northwest winds will develop
  Thursday afternoon, and likely peak Thursday evening before
  tapering a bit overnight.  

* IMPACTS...Significant crosswinds are expected to impact travel
  along north to south oriented routes including Highway 10 from
  Price to I-70. High profile and lightweight vehicles will be
  most susceptible to these strong winds. Isolated areas of 
  blowing dust are possible, which could reduce visibilities to 
  under 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

UTZ020-021-112100-
/O.CON.KSLC.HW.A.0003.180412T1500Z-180413T0000Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
357 AM MDT Wed Apr 11 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

* AFFECTED AREA...South central Utah including the Glen Canyon
  Recreation Area and Lake Powell.

* WINDS...Southwest winds 30 to 40 mph with gusts approaching 60 
  mph.

* TIMING...Strong and gusty southwest winds will increase 
  through Thursday morning and remain strong through Thursday 
  afternoon. Peak winds are most likely mid day. Winds are 
  expected to taper Thursday evening.

* IMPACTS...Significant crosswinds are expected to impact travel
  along east to west oriented routes including US-89 near the 
  Arizona border. High profile and lightweight vehicles will be 
  most susceptible to these strong winds. Strong winds and 
  increasing wave heights are expected to impact boaters on Lake 
  Powell. Isolated areas of blowing dust are possible, which could
  reduce visibilities to under 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts. In addition, winds will cause rough chop on
Lake Powell. Small boats will be especially prone to capsizing.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
260 
WWUS75 KSLC 112034
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
234 PM MDT Wed Apr 11 2018

UTZ005-120600-
/O.UPG.KSLC.HW.A.0003.180412T1200Z-180413T1200Z/
/O.EXB.KSLC.HW.W.0004.180412T1200Z-180413T1200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
234 PM MDT Wed Apr 11 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM MDT
FRIDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect from 6 AM Thursday to 6 AM MDT
Friday. The High Wind Watch is no longer in effect.

* AFFECTED AREA...The Great Salt Lake Desert including I-80 west
  of Salt Lake City and I-84 between Tremonton and Snowville.

* WINDS...West-northwest winds 30 to 40 mph with gusts in excess 
  of 60 mph.

* TIMING...Strong and gusty northwest winds will develop Thursday
  morning, and likely peak Thursday evening before tapering a bit
  overnight. Winds may remain gusty into the day Friday.

* IMPACTS...Significant crosswinds are expected to impact travel
  along east to west oriented routes including Interstate 80 west
  of Salt Lake City, as well as State Route 30 and Interstate 84
  near the Idaho border in far northwest Utah. High profile and 
  lightweight vehicles will be most susceptible to these strong 
  winds. Isolated areas of blowing dust are possible, which could 
  reduce visibilities to under 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ011-012-120600-
/O.UPG.KSLC.HW.A.0003.180412T1800Z-180413T1200Z/
/O.EXB.KSLC.HW.W.0004.180412T1800Z-180413T1200Z/
Western Uinta Basin-Castle Country-
Including the cities of Duchesne, Roosevelt, Price, Castle Dale, 
and Emery
234 PM MDT Wed Apr 11 2018

...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM MDT
FRIDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect from noon Thursday to 6 AM MDT
Friday. The High Wind Watch is no longer in effect.

* AFFECTED AREA...The western Uinta Basin along with Castle 
  Country.

* WINDS...West-northwest winds 30 to 40 mph with gusts in excess 
  of 60 mph.

* TIMING...Strong and gusty west-northwest winds will develop 
  Thursday afternoon, and likely peak Thursday evening before 
  tapering a bit overnight.

* IMPACTS...Significant crosswinds are expected to impact travel 
  along north to south oriented routes including Highway 10 from 
  Price to I-70. High profile and lightweight vehicles will be 
  most susceptible to these strong winds. Isolated areas of 
  blowing dust are possible, which could reduce visibilities to 
  under 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ015-016-120600-
/O.CON.KSLC.HW.W.0004.180412T0000Z-180412T1800Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
234 PM MDT Wed Apr 11 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON MDT THURSDAY...

* AFFECTED AREA...West central and southwest Utah

* WINDS...South winds 30 to 40 mph with gusts in excess of 60 
  mph.

* TIMING...Strong gusty winds will increase later this afternoon
  and into this evening. Winds will peak early Thursday morning 
  before diminishing by midday.

* IMPACTS...Significant crosswinds are expected to impact travel 
  along east to west oriented routes including US-6 and SR-21. 
  High profile and lightweight vehicles will be most susceptible 
  to these strong winds. Isolated areas of blowing dust are 
  possible, which could reduce visibilities to under 1 mile at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ020-021-120600-
/O.UPG.KSLC.HW.A.0003.180412T1500Z-180413T0000Z/
/O.NEW.KSLC.WI.Y.0008.180412T1500Z-180413T0000Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
234 PM MDT Wed Apr 11 2018

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 9 AM to 6 PM MDT Thursday. The
High Wind Watch is no longer in effect.

* AFFECTED AREA...South central Utah including the Glen Canyon 
  Recreation Area and Lake Powell.

* WINDS...Southwest winds 25 to 35 mph with gusts in excess of 50 
  mph.

* TIMING...Strong and gusty southwest winds will increase through
  Thursday morning and remain strong through Thursday afternoon.
  Peak winds are most likely midday. Winds are expected to taper 
  Thursday evening.

* IMPACTS...Significant crosswinds are expected to impact travel 
  along east to west oriented routes including US-89 near the 
  Arizona border. High profile and lightweight vehicles will be 
  most susceptible to these strong winds. Strong winds and 
  increasing wave heights are expected to impact boaters on Lake 
  Powell. Isolated areas of blowing dust are possible, which 
  could reduce visibilities to under 1 mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ004-120600-
/O.NEW.KSLC.WI.Y.0008.180412T1200Z-180413T0300Z/
Southern Wasatch Front-
Including the cities of Lehi, Provo, and Nephi
234 PM MDT Wed Apr 11 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT THURSDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 6 AM to 9 PM MDT Thursday.

* AFFECTED AREA...The southern Wasatch Front, especially northern
  portions of Utah County including Alpine, Lehi and Highland.

* WINDS...Northwest winds 25 to 35 mph with gusts to 50 mph.

* TIMING...Strong winds will develop Thursday morning and continue
  into Thursday afternoon before diminishing Thursday evening.

* IMPACTS...Significant crosswinds are expected to impact travel
  along east to west oriented routes including the Pioneer
  Crossing area. High profile and lightweight vehicles will be 
  most susceptible to these strong winds. Isolated areas of 
  blowing dust are possible, which could reduce visibilities to 
  under 1 mile at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 10, 10:33 AM MDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 10, 10:33 AM MDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1033 AM MDT Tue Apr 10 2018

.SYNOPSIS...A mild southwesterly flow will spread over the area
today and Wednesday, with a weak weather system brushing by
northern Utah tonight. A substantially colder storm system will
follow for Thursday into Friday.

&&

.DISCUSSION...Mid level ridge orientation has shifted overhead of
the eastern Great Basin this morning per latest H5 analysis, with
axis extenDing NNw into eastern Alaska. Trends moving forward
through this evening will retain a progressive nature to the axis,
with a slight shift downstream by nightfall owing to a net
increase of southwesterly flow aloft. Noting continued H7 warm
advection coincident within the ridge placement, and continue to
expect temps at that level to punch up into the +7-9 range this
afternoon. Sufficient boundary layer mixing coupled with this
warming airmass will allow for a notable jump in temps today, with
most areas peaking some 15 degrees above climo this afternoon.

The progressive nature of the ridge is in due part driven by a
short wave trough ejecting NE and inland from a much deeper
parent trough oriented off the Pac Coast (anchored around an deep
upper low in the Gulf of AK attm). Said short wave will lift into
the northern Rockies states tonight whilst forcing the southern
fringes of the attendant cold front through far northern Utah
after midnight. We continue to expect a period of showers
coincident with this frontal passage largely north of I-80,
potentially briefly moderate near the UT/ID border where mid level
forcing/moisture will be greatest locally.

Have retained going forecast outside of some minor sky cover
tweaks to match latest satellite trends. Primary focus of this
shift will be looking ahead to the late week trough and likely
ramping up messaging regarding potential impacts.

PREVIOUS DISCUSSION...Southwesterly flow aloft will quickly become
re-established for Wednesday, however the lingering surface
boundary will likely remain in place just south of the Wasatch
Front westward to roughly Ibapah, and as such have tweaked
temperatures down just a bit over the north while trending toward
persistence across central and southern Utah.

The models remain consistent with only subtle differences in
pushing a vigorous shortwave trough and associated cold front
through the region Thursday through Thursday night. Surface
pressure falls along the pre-existing boundary should result in
gusty pre-frontal winds across central and southern Utah
Wednesday night into Thursday morning keeping temperatures
elevated and have trended overnight lows upward accordingly.
Northern Utah looks to remain on the cool side of the boundary
however.

The strong push of low level cold advection/re-enforcing cold
front associated with the approaching trough will come Thursday
morning across northern and western Utah, with snow levels falling
to the valley floors by mid to late morning. Should see
accumulations on grassy/elevated surfaces, however snow may have a
tough time sticking to paved surfaces in the valleys owing to
warm ground surface temps and increased solar insolation.

As the front continues east during the day precipitation will
likely become increasingly orographic along the I-15 corridor
owing to low level northwest flow and continued cold advection
aloft associated with the passing upper trough. This will likely
allow for fairly substantial snow accumulation across the higher
terrain and will likely eventually need winter headlines for at
least the higher terrain.

Additionally, will likely see strong post frontal winds within
downslope favored areas of northwest Utah as well as the eastern
valleys Thursday afternoon through Thursday night.

Snow will likely linger into Friday within orographically favored
areas as the upper cold pool lingers across the region, however
this should trend downward as the day progresses, with the GFS
faster to build mid level ridging into the region Friday than the
EC.

High pressure is expected to move back over the forecast area on
Saturday behind the exiting trough, remaining in place through
Sunday. This will result in a quick warming trend, with maxes
rising to up to 10F above seasonal normals by Sunday afternoon.
Southerly flow is progged to increase in earnest Sunday
night/Monday ahead of the next approaching storm system with
guidance indicating up to 50 kts of flow at 700mb by Monday
afternoon over western Utah, resulting in windy conditions.

EC/GFS both indicate the system will move across the area Monday
into Tuesday, but there is some disagreement with respect to the
timing and the strength of the system. Latest GFS shows a more
significant event overall compared to the GFS. It beings the
initial wave and associated cold front through the entire state
during the day Monday with a trailing wave keeping precip going
into Tuesday. The 00Z EC is slower, bring the front through Monday
night into Tuesday morning, keeping the main impacts confined to
northern Utah and southwest Wyoming. Have kept POPs primarily in
the scattered range for now. All guidance has 700 mb temps
dropping into the -8C to -10C range, which would be cold enough
for snow to most northern and central Utah valley floors.

High pressure is expected to return after day seven, though a
generally progressive pattern looks to continue.

&&

.AVIATION...Increasing clouds through the day for the KSLC terminal,
mainly high clouds. Southeast winds in place will persist through
early afternoon, with a 30 percent chance that northerly winds
remain light and variable for a few hours or do not develop at all.
Cigs expected to lower below 7000 ft AGL after 06z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

DISCUSSION/AVIATION...Merrill/Dewey
PREVIOUS DISCUSSION...Seaman/Traphagan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 10, 6:03 AM MDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
603 AM MDT Tue Apr 10 2018

UTZ001>016-019>021-517-518-WYZ021-111200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
603 AM MDT Tue Apr 10 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Substantially warmer temperatures are expected across the outlook
area today, with temperatures running 10 to 15 degrees above
normal. Gusty south will develop over the western Utah valleys
this afternoon and remain elevated through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty south winds will continue ahead of a cold front on
Wednesday across central and southwest Utah, becoming strong
Wednesday night ahead of an approaching cold front. This front
will bring rain and snow along with dramatically colder
temperatures to the outlook area for Thursday through Friday.
Significant snow accumulations are expected across the mountains
of northern and central Utah, with some valley accumulations
also expected. Overnight low temperatures will likely fall below
freezing in many valley locations late Friday night through early
Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

High Wind Watches in Utah, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.